Missouri, 2018Tornado in Missouri, June 26, 2018
June 26, 2018 · NWS DVN · 2 events in 1 county or zone
An area of strong to severe thunderstorms moved from eastern Iowa, across northwest Illinois the afternoon and evening of June 26th. Two brief tornadoes occurred, one in northern Missouri near Memphis, and another in Henry County Illinois, south of of the town of Atkinson, Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong to severe thunderstorms moved from eastern Iowa, across northwest Illinois the afternoon and evening of June 26th. Two brief tornadoes occurred, one in northern Missouri near Memphis, and another in Henry County Illinois, south of of the town of Atkinson, Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 26, 2:00 PM CST, 26 minutes earlier.
Area forecast discussion, Jun 26, 2:00 PM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
300 PM CDT Tue Jun 26 2018
.SYNOPSIS...
Issued at 300 PM CDT Tue Jun 26 2018
Warm front has lifted to the IL/WI border and the backed winds
have shifted into southern WI/northeast IL. Over the dvn cwa
surface winds have veered southwest diminishing the convergence.
Low/mid level lapse rates were weak which is preventing vigorous
updrafts. Across central MO visible satellite indicated intense
thunderstorms were moving eastward. The bottom line is the severe
threat across the dvn cwa has lessened considerably compared to
earlier this morning, but not zero. Scattered thunderstorms in
the cwa was producing rainfall of about an inch in less than an
hour but they were moving northeast at 30 mph. This faster
movement has also lessened the flash flood threat, unless training
of storms occur.
Considerable cloudiness has also hindered temperature rise and mid
afternoon readings were in the mid 70s to lower 80s. SBCAPES were
only 1500 j/kg across the cwa, with 2500 j/kg in northern IL.
SPC has only a marginal risk of severe storms into this evening.
&&
.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 300 PM CDT Tue Jun 26 2018
Tonight: HRRR/NAMNEST indicates any lingering storms this evening
should end by 03z. If the flash flood threat diminishes sooner the
watch may be cancelled earlier. Dry weather is expected after
midnight as the upper low/surface low push to our east, and winds
become westerly. Lows will be in the mid 60s at most locations.
Wednesday: Low pressure will continue to push east into the OH
Valley but models suggest roughly our northeast half of the cwa
will be in cyclonic flow for a while. This should keep clouds
lingering longer there, compared to our sw cwa. Therefore, there
will be a range of afternoon temperatures, from the upper 70s to
lower 80s in our ne half, to the mid 80s southwest half.
.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 300 PM CDT Tue Jun 26 2018
Forecast focus on heat and humidity later this week into the
weekend.
Thursday through Saturday: Deepening trough in the Rockies will
build the heights across the Midwest. This will allow for hot and
very humid conditions to spread back into the area. Highs will
push into the 90s with lows in the 70s. With dewpoints pushing
into the mid to upper 70s the heat index values will soar to 105
to 110. Heat warnings/advisories will be needed at some point this
week, and possibly an excessive heat watch for later shifts to
consider. Interesting is the GFS suggests the potential for an MCS
across portions of the cwa Wednesday night, Thursday and Thursday
night, but other models are dry. Low confidence concerning
convective trends and any impact this would have on the heat potential.
Saturday night through Tuesday: Upper trough pushes across the
Upper Midwest suppressing the heights and allowing for a cold
front to settle into the area. Several rounds of convection is
possible during this period but confidence is low this far out
concerning timing/location/intensity/boundary location.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1258 PM CDT Tue Jun 26 2018
Periods of showers and scattered storms are expected into early
this evening as low pressure moves across the region. A few
of the storms could become strong to severe this afternoon
into early evening accompanied by IFR/MVFR conditions and erratic
and gusty winds. Otherwise, warm front accompanied by IFR to
MVFR conditions this morning will lift northward into the
afternoon. Drier air on westerly winds will bring an end to the
precipitation later this evening. As winds drop off late tonight
there could be lcl fog/low stratus.
&&
.HYDROLOGY...
Issued at 1216 PM CDT Tue Jun 26 2018
Heavy rain is possible across the area today as storms move
through associated with an upper low situated to our west. Runoff
from these storms will have an impact on the river forecasts
today. There were some adjustments to some of the tributary
forecasts, mainly the Rock as it was pulling in the QPF for today.
Additional rises aren't substantial though with just another rise
expected in the coming days from Como through Moline, but unless
rainfall amounts are much more than is forecast levels should stay
below the most recent crest levels.
For the Mississippi, forecasts were raised a bit at most
locations. They have been raised mainly because of a change in
the expected rainfall today and that flows coming from upstream
have been measuring higher than expected. This caused a jump in
flood category at a few sites, with locations downstream of the
Iowa River confluence now looking to crest closer to major flood
stage. As we have been discussing over the past week, the crest
will be moving through the area from late this week through the
4th of July holiday to have a large impact on recreation.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...Flash Flood Watch until 10 PM CDT this evening for Bureau-
Carroll-Henry IL-Jo Daviess-Putnam-Stephenson-Whiteside.
MO...NONE.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
HYDROLOGY...BrooksHazardous weather outlook, Jun 26, 1:58 PM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
258 PM CDT Tue Jun 26 2018
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-272000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
258 PM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered thunderstorms are expected across the outlook area this
afternoon and early evening. There is a very low, or marginal
risk for severe storms with damaging wind over much of the area.
Thunderstorms today may also produce heavy rain and a flash flood
watch is in effect through 10 pm for northwest Illinois.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Building heat and humidity Thursday through Saturday will push
peak heat indices into the 100 to 110 degree range. The hottest
conditions are expected on Friday.
There is a slight chance for thunderstorms on Thursday and a
chance for thunderstorms Saturday night into Sunday night. It is
too early to determine the risk for severe weather.
Flooding is expected to continue on some area rivers. Please see
the latest Flood Statements and Flood Warnings for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight.
Sheets
In the hours before
Special weather statement, Jun 26, 11:11 AM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1211 PM CDT TUE JUN 26 2018
IAC061-105-261800-
Dubuque-Jones-
1211 PM CDT TUE JUN 26 2018
...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT CENTRAL DUBUQUE
AND NORTHEASTERN JONES COUNTIES UNTIL 100 PM CDT...
At 1208 PM CDT, radar indicated thunderstorms with heavy rain
located over Epworth, or 11 miles southwest of Dubuque, moving north
at 25 mph.
Minor flooding of area creeks and streams is possible.
Minor flooding of streets and creeks in urban areas is possible.
Rainfall rates of up to 1.50 inches per hour have been occurring
across the area which could cause some minor flooding of low lying
areas. Do not drive your vehicle through flooded roadways.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
LAT...LON 4265 9077 4264 9071 4261 9069 4259 9069
4257 9066 4255 9065 4230 9085 4229 9090
4223 9090 4218 9094 4224 9110 4267 9088
TIME...MOT...LOC 1708Z 199DEG 20KT 4243 9090
BrooksSpecial weather statement, Jun 26, 11:25 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
1225 PM CDT TUE JUN 26 2018
ILZ001-002-007-261830-
Carroll-Jo Daviess-Stephenson-
1225 PM CDT TUE JUN 26 2018
...Thunderstorms capable of producing funnel clouds will affect Jo
Daviess...northeastern Carroll and Stephenson Counties...
At 1223 PM CDT...Thunderstorms capable of producing funnel clouds
were located along a line roughtly from Freeport to Galena. These
storms were moving to the north around 25 mph.
Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.
The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.
LAT...LON 4250 8940 4220 8940 4220 8969 4213 8969
4222 9030 4251 9047
TIME...MOT...LOC 1723Z 180DEG 0KT 4229 9002
SheetsTornado, Scotland
- When
- June 26, 2:26 PM CST to 2:28 PM CST
- Where
- Scotland County, 0.66 mi NNE of Memphis to 0.78 mi NNE of Memphis
- Rating
- EF0
- Path length
- 0.18 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 40.479, -92.166
Law enforcement information completed the survey of a brief EF0 tornado, which lofted an empty grain bin 200 yards into a nearby pond.
Funnel Cloud, Scotland
- When
- June 26, 2:30 PM CST
- Where
- Scotland County, Memphis
- Reported by
- Law Enforcement
- Coordinates
- 40.470, -92.170
Numerous reports of a funnel cloud were received.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 26 to 30, 20184 deaths · 1 event
- Tornadoes and Flooding in Kansas, June 26 to 27, 20188 injured · $14 million · EF3 · 45 events
- Tornadoes and Flash Flooding in Kentucky, June 26, 2018$1.3 million · EF1 · 65 events
- Heat in Arizona, June 26, 20181 death · 1 event
- Excessive Heat in Montana, June 26 to 28, 20181 death · 1 event
- Tornado and Hail in North Dakota, June 26, 2018$950,000 · EF0 · 28 events
- Tornado and Flash Flooding in Missouri, June 26, 2018$57,000 · EF1 · 51 events
- Flooding and Damaging Winds in Kentucky, June 26 to 27, 20183 injured · $214,000 · 74 kt wind · 10 events
- Flash Flooding and Damaging Winds in Indiana, June 26, 2018$663,000 · 78 kt wind · 7 events
- Hail and Damaging Winds in Mississippi, June 26 to 30, 2018$285,000 · 60 kt wind · 11 events
- Tornado and Hail in Missouri, June 26, 2018$150,000 · EF0 · 17 events
- Damaging Winds in Georgia, June 26 to 27, 20183 injured · $54,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764643, 764641.